Congestive Heart Failure Expert Forum
Heart Problem or something else??
About This Forum:

CHF is a condition in which the heart can’t pump enough blood to meet the body’s needs. In some cases, the heart can’t fill with enough blood. In other cases, the heart can’t pump blood to the rest of the body with enough force. Some people have both problems. The term "heart failure" doesn’t mean that your heart has stopped or is about to stop working. Heart failure is a serious condition that requires medical care. This forum is a place to ask questions about CHF. Some examples are: How is CHF diagnosed? What treatment options are available for me?

If you have a question that requires immediate medical attention, or if you think you may have an emergency situation, please call your doctor or 911 IMMEDIATELY!

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Heart Problem or something else??

I've had terrible symptoms of what my doctor claims to be anxiety for over a year, that include chest pains, shortness of breath every day, nausea, palpitations, seeing heartbeat in my eyes, neck throbbing and pain, cold feeling in my heart, weakness/EXTREME fatigue (feeling like my body's just going to shut down) and overall a constant, nervous-sick feeling right over where my heart is...it feels like it's dying... I've had an echocardiogram stress test and a CT scan of the heart done and the docs (2 different cardiologists) say nothing appears to be wrong.
I have been treating it for anxiety, which include lots of exercise, better diet, relaxing activities (yoga or stretching) and I've tried:
-propranolol (made me feel like i was going into heart failure),
-paxil (made symptoms worse, including severe jaw clenching)
-buspar (no change besides disturbing thoughts and dreams)
-various natural supplements
-xanax (only took when symptoms were abnormally severe, and worked; made me feel normal, which is VERY rare)
- I want to TRY gabapentin, because I'm hoping it's a neurological problem...but I'm scared because I usually have bad reactions to meds.

For the record I have also had a brain MRI and CT angiogram of my head which also seem normal.
Got my thyroid checked out and did some other blood tests a while back when I first started having symptoms, which also were all normal.

I want to believe it is a problem with my nervous system, as I also get dizzy and disorientated easily, and my eyes ache sometimes and I get spotty vision...I abused a LOT of drugs when I was a teenager, and I even had a couple of close calls (overdosing) on amphetamines... I also smoked a lot of what is called "spice" (a synthetic drug that was later found out to be quite dangerous)...
but right now I'm really afraid it's my heart, because I feel it right there!
Any advice?? I feel like I don't know where to turn...
1884349_tn?1353818598
Hello and welcome to the forum.

I am going to be brief:

1. I am terribly sorry about what you are going through. I can only imagine the anguish.
2. While I can not be 100% certain on a forum like this, I do agree that your symptoms sound very consistent with anxiety or a related condition.  Remember, this does NOT mean that you are not experiencing these symptoms---of course you are--but the physical manifestations of anxiety can be profound.  However, do not lose hope, often finding the right therapist coupled with the right med regimen can do wonders---and I would not take the neurontin.

Wishing you the best.

Dr. Rich
3 Comments
Blank
Avatar_f_tn
A nurse in the hospital mentioned to me when i went in for an echo, that she had similar symptoms.. and was eventually diagnosed with maniers disease (spelling???) Look into it and see if your symptoms fit... im not a doctor, but im going through trying to be diagnosed as well! Good luck to you!
Blank
Avatar_f_tn
I had many of  the same symptoms plus add throwing up for years and years. I couldn't eat and I couldn't go anywhere. They discovered during a neuro work up to do testing for MS that my blood pressure was extremely high. 230/170 and my heartrate very tachy. I'm on bp meds and anxiety meds plus a diuretic that won't take away from my potassium.  When your potassium drops your body will go crazy and you can have a heart attack. The only way to bring mine up and keep it that way was to remove my gallbladder. I'm not sure why but I still have some problems with it so I'm on a prescription of 10-20 mil of potassium a day. I take 10 unless my legs cramp so badly and I just get a horrible feeling. Or rather,  I feel horrible.  There's no amount of orange juice,  bananas, or potassium filled foods that I can absorb.  Which they're not finished yet. Today I went for a 2of ultrasound of my thyroid due to enlargement  and a gyn ultrasound.  I'm looking at 2 more surgeries and prob for the thyroid,  hopefully meds will help. I'm tired of being sick but I just wanted to know if hopefully your bp and potassium are ok. I know how hopeless you can feel and be when you know your body is acting up and I also know it will make you very anxious. it's unnerving!  I hope you get better and they come up with something. Gabapenton is an excellent medication if you can Take it!  It helps many different problems. It helps my les aches when I know I've had my allotted 20 mil of potassium. :)  Good luck!!
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank